How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Mental Health
Satisfied Customers: 10553
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
Type Your Mental Health Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

Could I have Cyclic Vomiting Syndrome or is it anxiety?

Customer Question

Could I have Cyclic Vomiting Syndrome or is it anxiety? April of 2015 I had a bad migraine and panic attack durring my menstrual cycle. I was opening my own business and really stressed out. The panic feelings left me dibilitated, every time i tried to eat I gagged. I went to the hospital once for an IV because i was afraid I was dehydrated. I lost 7 lbs in 2 months. I started taking klonopin and ive been on lexapro for a while so the klonopin slowly started helping me feel normal again. I still had good and bad moments but I eventually felt 100% again. I was feeling great. I recently lowered the amount of klonopin i am on, i am on my menstrual cycle, and two days ago i had a dibilitating migraine after the headache slowly subsided I now have weird panic feelings that come and go. I'm able to eat once in a while durring the day i just have trouble at night. i try to eat but sometimes it makes me want to gag. I recently saw an article about cyclic vomitng syndrome. Is it possible I can be suffering from this? Or do you think it's just anxiety? I am 26. Thank you!!
Submitted: 2 months ago.
Category: Mental Health
Expert:  Dr. Rick, MD replied 2 months ago.

Hi. My name is***** and I am online and available to help you today. Thank you for your patience.

Question and answer is just one of the services I offer. I can also provide you with premium services, such as live telephone or skype consultation, at a small additional cost. Let me know if you are interested.

Why did you mess with your klonopin on your own?

Do you have any other medical problems or take any medications?

This is not an answer, but an Information Request. I need this information to answer your question. Please reply, so I can answer your question. I look forward to helping you.

Customer: replied 2 months ago.
I decided to take less klonopin because my anxiety wasnt bad and i was afraid of addiction i hear soo many horror stories ( even though i am on a very low dose the max i ever took in 1 day is .5mg) and the only other medications i take are occasionally ibuprofen and imitrex when i get my menstrual migraines. which i get every month.
Expert:  Dr. Rick, MD replied 2 months ago.

Thank you for that additional information.

Your symptoms could be from anxiety or even an eating disorder. While you might have CVS, I would not put that high on my differential diagnosis list

So. What should you do?

I suggest you get into see your doctor and tell her what has been going on. Also let her know about your concern of addiction to the klonopin and how this led you to start taking less of the medication.

There are other meds that she can use that have less of an addiction risk....just ask her about it.

Does this make sense to you?

It's safe for you to press the positive feedback button now if you so desire. And, never fear, even after you press that button I'll still be right here to continue helping you, but, as I do work for tips, I want to make sure you are happy before rating me.

Dr. Rick MD FACS

Customer: replied 2 months ago.
I love to eat,I typically have a huge appetite so if I had an eating disorder which one would it be? I am seeing my doctor in the next couple weeks thankfully. I just dont understand why this always happens after I have a panic attack during my period. its so weird.
Expert:  Dr. Rick, MD replied 2 months ago.

It is hard to tell without a complete history and physical exam.

I'm glad to hear that you are going to see your doctor soon. Hopefully she will be able to figure things out and get you back on track.

You are doing the right thing :)

I am happy to be able to help you today. If you would be so kind, please help me get credit for my efforts in answering your questions and press the excellent feedback button for this encounter. And, don’t forget, I work for tips. I would also be happy to continue to answer any more questions you have until we have resolved your concern.

Dr. Rick MD FACS

Related Mental Health Questions